MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONTOUR VL; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION CONTOUR VL; STENT, URETERAL
Model Number M0061801550
Medical Device Problem Codes Contamination (1120); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned contour vl ureteral stent was analyzed, and a visual evaluation noted that the bladder pigtail was buckled/accordioned and the pigtail tip was damaged and kinked.Functional inspection noted that it was not possible to pass the wire through the device because the stent had an obstruction inside, located approximately at the sixth hold from the tip, at the distal section.The contour vl ureteral stent was cleaned by pushing the mandrel 0.035 through and after the obstruction came out no resistance was felt.Due to the characteristics of the obstruction it is possible that it was dry blood or some organic residues that got in the ureteral stent when trying to implant the stent as it was not fully implanted, but it was unable to be confirmed what the obstruction was.No other issues with the device were noted.The reported event was confirmed.Based on the product analysis, the problem found stent buckled/accordioned at the bladder pigtail section is known to be generated due to the force used when the stent was pushed up with the pusher/positioner over the guidewire or when the stent was used.Additionally, the device had an obstruction, foreign material, in the stent and the wire could not pass through the device and also the bladder pigtail tip was damaged.Moreover, the device was received without the suture string, evidence that the device was manipulated; therefore, it is the most likely that the problems found were generated due to the manipulation of the device or due to the interaction with other devices during the procedure.It's important to mention that during product analysis the device was tested and mandrel 0.035" were inserted through the catheter and an obstruction, foreign material, was found, the device was cleaned and the mandrel passed without any issue.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a contour vl ureteral stent was used during an unknown procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the contour vl ureteral stent was tortuous at one extremity.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.This event has been deemed a reportable event based on the investigation finding of foreign material present in the contour vl ureteral stent.

Brand Name
CONTOUR VL
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11328003
Report Number3005099803-2021-00536
Device Sequence Number11041603
Product Code FAD
UDI-Device Identifier08714729058410
UDI-Public08714729058410
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2022
Device Model NumberM0061801550
Device Catalogue Number180-155
Device Lot Number0023256677
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2021
Initial Report FDA Received Date02/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age23 YR